Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 155, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 10, 2020, 4:08 PM CST for Jersey County, Macoupin County, Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2020, 4:08 PM CST (22:08 UTC)
- Expired
- Nov 10, 2020, 4:34 PM CST
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:22 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS53 KLSX 102208
SVRLSX
ILC083-117-119-MOC183-189-102300-
/O.NEW.KLSX.SV.W.0155.201110T2208Z-201110T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
408 PM CST Tue Nov 10 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Madison County in southwestern Illinois...
Southern Macoupin County in southwestern Illinois...
Southeastern Jersey County in southwestern Illinois...
Northeastern St. Charles County in east central Missouri...
North central St. Louis County in east central Missouri...
* Until 500 PM CST.
* At 408 PM CST, a severe thunderstorm was located near Portage Des
Sioux, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alton, Godfrey, Bethalto, Carlinville, Staunton, Gillespie, East
Alton, Brighton, Mount Olive, Bunker Hill, Benld, Grafton, Elsah,
Shipman, Wilsonville, West Alton, Portage Des Sioux, Sawyerville,
Mount Clare and East Gillespie.
This includes Interstate 55 in Illinois near exit 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3907 8970 3883 9021 3882 9030 3888 9034
3888 9038 3896 9041 3937 8970 3935 8970
3934 8971
TIME...MOT...LOC 2208Z 236DEG 50KT 3893 9027
HAIL...<.75IN
WIND...60MPH
$$
Carney3 follow-up statements
917
WWUS53 KLSX 102221
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
421 PM CST Tue Nov 10 2020
MOC183-189-102230-
/O.CAN.KLSX.SV.W.0155.000000T0000Z-201110T2300Z/
St. Charles MO-St. Louis MO-
421 PM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES AND
NORTH CENTRAL ST. LOUIS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
southwestern Illinois.
LAT...LON 3907 8970 3886 9014 3891 9023 3892 9031
3896 9041 3937 8970 3934 8971
TIME...MOT...LOC 2220Z 236DEG 50KT 3903 9008
$$
ILC083-117-119-102300-
/O.CON.KLSX.SV.W.0155.000000T0000Z-201110T2300Z/
Madison IL-Macoupin IL-Jersey IL-
421 PM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN MADISON...SOUTHERN MACOUPIN AND SOUTHEASTERN JERSEY
COUNTIES IN SOUTHWESTERN ILLINOIS...
At 420 PM CST, a severe thunderstorm was located near Brighton,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alton, Godfrey, Bethalto, Carlinville, Staunton, Gillespie, East
Alton, Brighton, Mount Olive, Bunker Hill, Benld, Grafton, Elsah,
Shipman, Wilsonville, West Alton, Sawyerville, Mount Clare, East
Gillespie and Eagarville.
This includes Interstate 55 in Illinois near exit 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3907 8970 3886 9014 3891 9023 3892 9031
3896 9041 3937 8970 3934 8971
TIME...MOT...LOC 2220Z 236DEG 50KT 3903 9008
HAIL...<.75IN
WIND...60MPH
$$
Carney655
WWUS53 KLSX 102228
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
428 PM CST Tue Nov 10 2020
ILC083-119-102237-
/O.CAN.KLSX.SV.W.0155.000000T0000Z-201110T2300Z/
Madison IL-Jersey IL-
428 PM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON AND
SOUTHEASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3907 8970 3900 8985 3900 9014 3911 9014
3937 8970 3934 8971
TIME...MOT...LOC 2227Z 236DEG 50KT 3909 8997
$$
ILC117-102300-
/O.CON.KLSX.SV.W.0155.000000T0000Z-201110T2300Z/
Macoupin IL-
428 PM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHERN MACOUPIN COUNTY...
At 427 PM CST, a severe thunderstorm was located near Bunker Hill,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Staunton, Gillespie, Brighton, Mount Olive, Bunker Hill, Benld,
Shipman, Wilsonville, Sawyerville, Mount Clare, East Gillespie,
Eagarville, Piasa, White City, Royal Lakes, Dorchester, Hornsby,
Atwater, Miles Station and Pruett.
This includes Interstate 55 in Illinois near exit 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3907 8970 3900 8985 3900 9014 3911 9014
3937 8970 3934 8971
TIME...MOT...LOC 2227Z 236DEG 50KT 3909 8997
HAIL...<.75IN
WIND...60MPH
$$
Carney784
WWUS53 KLSX 102234
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
434 PM CST Tue Nov 10 2020
ILC117-102244-
/O.CAN.KLSX.SV.W.0155.000000T0000Z-201110T2300Z/
Macoupin IL-
434 PM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACOUPIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3907 8970 3900 8985 3900 9014 3911 9014
3937 8970 3934 8971
TIME...MOT...LOC 2233Z 236DEG 50KT 3915 8986
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:44 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 10, 2:44 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
244 PM CST Tue Nov 10 2020
.SHORT TERM... (Through Late Wednesday Night)
Issued at 244 PM CST Tue Nov 10 2020
Currently, a strong cold front and associated narrow line of
storms are pushing across eastern MO and west-central IL. This line
of storms is in a high-shear, low-CAPE environment, characterized by
40-50 kts of effective bulk shear and about 500 J/kg of MUCAPE per
SPC mesoanalysis, so the potential for severe weather will continue.
As for tornado potential, the 0-3 km shear vectors are oriented
roughly southwest to northeast across the CWA, but the overall line
orientation has not been favorable for utilizing this shear for
tornadogenesis, and bowing segments have been limited and short-
lived. The tornado threat is anticipated to remain low, but still
bears monitoring through the early evening. As for wind, reported
wind gusts associated with this line of storms have been 50-60 mph,
and this threat will continue through the early evening as well. As
the shortwave and surface low aiding in driving these storms pushes
out of Iowa into the upper-Midwest and instability wanes, storm
intensity and coverage will diminish before the line exits the CWA
around 01-02z. Winds ahead of and behind the front will continue to
gust to around 20-30 mph before the pressure gradient weakens this
evening.
Behind this front, low-level northwesterly flow will advect cooler
and dryer air into the Middle Mississippi Valley. Overnight lows
will drop into the 30s for most locations before rebounding into the
low to mid-50s tomorrow for highs - notably cooler than what we've
been experiencing as of late. The dry air and surface high building
over the CWA will help keep skies mostly clear and calm tomorrow.
Elmore
.LONG TERM... (Thursday through Next Tuesday)
Issued at 244 PM CST Tue Nov 10 2020
On Thursday, the previously mentioned surface high will shift
eastward ahead of a shortwave forecast to traverse the Northern
Plains eastward into the upper-Midwest. The shifting of this high
will cause winds to turn to out of the south, which in turn will
advect slightly warmer air into the CWA. This will allow for a
slight increase in temperatures on Thursday relative to Wednesday.
Our attention then turns to the surface low associated with the
shortwave that will swing a cold front through the Middle
Mississippi Valley late Thursday evening. Currently, both GEFS and
EPS members are precipitation free and deterministic soundings are
void of low-level moisture appropriate for precipitation, so
confidence is high that this will be a dry FROPA.
Behind this cold front, a surface high will build over the Midwest
and keep Friday's weather calm and subtly cooler relative to
Thursday. This pattern will be short lived, as the surface high
quickly shifts eastward, bringing low-level southerly flow to the
CWA on Saturday. This low-level flow will advect warm, moist air
into the Middle Mississippi Valley ahead of shortwave that will
provide the forcing needed to produce precipitation Saturday. Not
surprising at this range, there are differences among deterministic
guidance on the placement and duration of the precipitation.
However, nearly all of the GEFS and EPS members have precipitation
occurring across the CWA on Saturday. Therefore, confidence is high
that rain will occur, but confidence in duration, timing, and
amounts are still low.
Yet another shortwave will traverse the Midwest on Sunday, sending
another cold front across our CWA Sunday morning. There is
uncertainty with how much moisture will be available after
Saturday's event for this front to tap into. Some GEFS and EPS
members are hinting at additional precipitation with this FROPA, but
the values are low and the members are few, so confidence in this
solution is not high at the moment. Behind this front, high pressure
will settle into the southern U.S. and dictate our weather for the
remainder of the period. This may be the start of an extended calm
period for our CWA, as CIPS Extended Analog Threat Guidance valid
for the end of the period and beyond shows at least normal
temperatures and below normal precipitation.
Elmore
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1155 AM CST Tue Nov 10 2020
The main focus for this period will be a frontal passage and
associated rain and thunderstorms. Currently, this front and storms
are in central MO pushing eastward. The line of storms and trailing
rain is fairly narrow, so storm and rain impacts to terminals will
last only a few hours. Additionally, behind this line of storms and
front, winds will continue to be gusty but shift to out of the west
northwest. Wind gusts will diminish late this evening into the
overnight hours.
As for the timing of these impacts, the front and associated storms
will reach KCOU early this afternoon followed by KUIN. For KSUS,
KSTL, and KCPS, the front and associated storms will reach these
terminals later this evening. Guidance has been consistent with
timing, but storm behavior during the afternoon may change the
timing slightly from what is currently in the TAFs. VFR flight
conditions are anticipated to settle in at all terminals behind the
frontal passage.
Elmore
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Knox MO-Lewis MO-
Marion MO-Shelby MO.
IL...Wind Advisory until 6 PM CST this evening for Adams IL-Brown IL-
Greene IL-Macoupin IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Nov 10, 3:33 PM CST, 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 333 PM CST Tue Nov 10 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-112145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 333 PM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Storms capable of primarily damaging wind gusts are possible early this evening across portions of east-central MO and west-central IL. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early this evening across portions of east-central MO and west-central IL. Elmore
In the hours before
Local storm report, Nov 10, 1:50 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST VANDALIA 39.31N 91.49W
11/10/2020 M52 MPH AUDRAIN MO MESONET
&&
BRITTLocal storm report, Nov 10, 1:52 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 4 SW COLUMBUS 39.94N 91.19W
11/10/2020 M58 MPH ADAMS IL ASOS
QUINCY REGIONAL - BALDWIN FIELD.
&&
JPGLocal storm report, Nov 10, 2:01 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 4 SSW FALL CREEK 39.72N 91.35W
11/10/2020 E50 MPH PIKE IL TRAINED SPOTTER
ALSO, PEA SIZED HAIL AND VERY HEAVY
RAINFALL. VIA TWITTER.
&&
MABLocal storm report, Nov 10, 2:22 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 SW FALL CREEK 39.77N 91.31W
11/10/2020 ADAMS IL LAW ENFORCEMENT
SEMI-TRAILER FLIPPED OVER ON I-172 NEAR MP
1. TIME ESTIMATED ON RADAR.
&&
BRITTLocal storm report, Nov 10, 2:27 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 S HANNIBAL 39.68N 91.38W
11/10/2020 RALLS MO LAW ENFORCEMENT
REPORT OF 12 INCH DIAMETER TREE BLOCKING NEW
LONDON GRAVEL ROAD.
&&
BRITTLocal storm report, Nov 10, 3:53 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 4 S WELDON SPRING 38.66N 90.65W
11/10/2020 M59 MPH ST. LOUIS MO ASOS
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:56 AM CST | Wind Advisory | LSX | Adams, Brown, Greene, Macoupin, Montgomery, Pike | 12 hr |
| Nov 10, 1:07 PM CST | Severe Thunderstorm Warning | LSX | Adams, Pike | 53 min |
| Nov 10, 1:45 PM CST | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 60 min |
| Nov 10, 2:21 PM CST | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Nov 10, 2:44 PM CST | Severe Thunderstorm Warning | LSX | Brown, Pike | 13 min |
| Nov 10, 11:03 AM CST | Severe Thunderstorm Warning | LSX | Knox | 28 min |
| Nov 10, 11:55 AM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Shelby | 50 min |
| Nov 10, 11:59 AM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 46 min |
| Nov 10, 12:05 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 25 min |
| Nov 10, 12:27 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 25 min |
| Nov 10, 12:41 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Marion, Monroe, Shelby | 49 min |
| Nov 10, 12:51 PM CST | Severe Thunderstorm Warning | LSX | Lewis, Marion | 22 min |
| Nov 10, 12:55 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Ralls | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.